Alert archive / Arizona / Wind Advisories in 2015

Wind Advisory 6, NWS Flagstaff, AZ

April 8, 2015Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Apr 8, 2015, 3:28 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 8, 2015, 11:00 AM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 8, 2015, 3:28 AM MST (10:28 UTC)
In effect from
Apr 8, 2015, 11:00 AM MST
Expired
Apr 8, 2015, 6:00 PM MST
In force
7 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2015-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2015-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3182 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
385 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

059 
WWUS75 KFGZ 081028
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
328 AM MST WED APR 8 2015

AZZ011>014-016-017-039-040-081830-
/O.NEW.KFGZ.WI.Y.0006.150408T1800Z-150409T0100Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
DILKON
328 AM MST WED APR 8 2015

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST
THIS EVENING. 

* TIMING...SOUTHWEST WINDS WILL INCREASE BY LATE
  MORNING...DECREASING IN THE MID TO LATE AFTERNOON.

* WINDS...SOUTHWEST WINDS AROUND 20 TO 30 MPH...WITH GUSTS OF
  40 TO 50 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH
  PROFILE VEHICLES.

* OTHER IMPACTS...REDUCED VISIBILITY IN BLOWING DUST IS POSSIBLE
  ALONG AND NORTH OF INTERSTATE 40 IN NAVAJO AND APACHE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR
PROPERTY. 

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
3 follow-up statements
039 
WWUS75 KFGZ 081639
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
939 AM MST WED APR 8 2015

AZZ010-090045-
/O.EXA.KFGZ.WI.Y.0006.150408T1800Z-150409T0100Z/
CHINLE VALLEY-
INCLUDING THE CITIES OF...CHINLE...KAYENTA
939 AM MST WED APR 8 2015

...WIND ADVISORY IN EFFECT UNTIL 6 PM MST/7 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST/7 PM MDT THIS EVENING. 

* TIMING...SOUTHWEST WINDS WILL INCREASE BY LATE MORNING...
  DECREASING IN THE LATE AFTERNOON.

* WINDS...SOUTHWEST WINDS AROUND 20 TO 30 MPH...WITH GUSTS OF 40 
  TO 50 MPH. 

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

* OTHER IMPACTS...REDUCED VISIBILITY IN BLOWING DUST IS POSSIBLE
  ALONG US 191 AND OTHER ROADS IN THE CHINLE VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR
PROPERTY.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ011>014-016-017-039-040-090045-
/O.CON.KFGZ.WI.Y.0006.150408T1800Z-150409T0100Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
DILKON
939 AM MST WED APR 8 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST/7 PM MDT THIS
EVENING...

* TIMING...SOUTHWEST WINDS WILL INCREASE BY LATE MORNING...
  DECREASING IN THE LATE AFTERNOON.

* WINDS...SOUTHWEST WINDS AROUND 20 TO 30 MPH...WITH GUSTS OF 40 
  TO 50 MPH. 

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

* OTHER IMPACTS...REDUCED VISIBILITY IN BLOWING DUST IS POSSIBLE 
  ALONG AND NORTH OF INTERSTATE 40 IN NAVAJO AND APACHE 
  COUNTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR
PROPERTY.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
119 
WWUS75 KFGZ 082052
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
152 PM MST WED APR 8 2015

...STRONG WINDS OVER NORTHEAST ARIZONA THROUGH THE AFTERNOON...

.STRONG WINDS HAVE DEVELOPED OVER PORTIONS OF NORTHEAST ARIZONA
AND ARE EXPECTED TO CONTINUE THROUGH THE LATE AFTERNOON. GUSTS IN
EXCESS OF 45 MPH HAVE BEEN REPORTED AT SEVERAL LOCATIONS.


AZZ010>014-016-017-039-040-090100-
/O.CON.KFGZ.WI.Y.0006.000000T0000Z-150409T0100Z/
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...SHOW LOW...DILKON
152 PM MST WED APR 8 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* TIMING...STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH THE LATE
  AFTERNOON...DECREASING THIS EVENING.

* WINDS...SOUTHWEST WINDS AROUND 20 TO 30 MPH...WITH GUSTS OF 40
  TO 55 MPH. STRONGEST WINDS NEAR THE NEW MEXICO BORDER.

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

* OTHER IMPACTS...REDUCED VISIBILITY IN BLOWING DUST IS POSSIBLE 
  ALONG AND NORTH OF INTERSTATE 40 IN NAVAJO AND APACHE 
  COUNTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR
PROPERTY.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
040 
WWUS75 KFGZ 090053
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
553 PM MST WED APR 8 2015

AZZ010>014-016-017-039-040-090200-
/O.EXP.KFGZ.WI.Y.0006.000000T0000Z-150409T0100Z/
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...SHOW LOW...DILKON
553 PM MST WED APR 8 2015

...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING FOR
NORTHEASTERN ARIZONA...

STRONG GUSTY WINDS WILL DIMINISH THROUGH THE EVENING AND OVERNIGHT
HOURS.

$$

RB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 7, 10:15 PM MST, 5 hours 13 minutes earlier.

Area forecast discussion, Apr 7, 10:15 PM MST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1015 PM MST TUE APR 07 2015

.SYNOPSIS...GUSTY WINDS WILL CONTINUE THROUGH WEDNESDAY AS A TROUGH
AND ASSOCIATED COLD FRONT MOVES ACROSS THE AREA. THE FRONT WILL
BRING A SLIGHT CHANCE OF SHOWERS TO EXTREME NORTHERN ARIZONA EARLY
ON WEDNESDAY...WITH GUSTY WINDS CONTINUING THROUGH WEDNESDAY
AFTERNOON FROM FLAGSTAFF EASTWARD. DRY CONDITIONS...LESS WIND AND
TEMPERATURES NEAR SEASONAL NORMALS ARE EXPECTED THURSDAY THROUGH
MONDAY.

&&

.DISCUSSION...BREEZY TO LOCALLY WINDY CONDITIONS WILL CONTINUE
OVERNIGHT...ESPECIALLY OVER THE HIGHER TERRAIN AND IN THE LITTLE
COLORADO RIVER VALLEY. THESE WINDS ARE PEAKING TONIGHT AHEAD OF A
COLD FRONT APPROACHING NORTHWESTERN ARIZONA. THE HIGHEST WINDS WILL
SHIFT EASTWARD QUICKLY WEDNESDAY AS COLDER AIR FILTERS INTO THE
STATE AND THE GRADIENTS COLLAPSE. ANY WIND ADVISORY OR RED FLAG
CONDITIONS WILL BE BRIEF AND LIMITED TO THE FAR EASTERN PORTIONS OF
THE STATE TOMORROW AND NO FURTHER HEADLINES HAVE BEEN ISSUED. ALL
HEADLINES FOR TODAY AND THIS EVENING HAVE EXPIRED.

WE UPDATED FOR HIGHER OVERNIGHT TEMPERATURES TONIGHT DUE TO MANY
AREAS REMAINING MIXED. ALL OTHER TRENDS LOOK GOOD.

&&

.AVIATION...FOR THE 06Z PACKAGE...VFR CONDITIONS WILL PREVAIL OVER
NORTHERN ARIZONA THROUGH THE 24 HOUR PERIOD. SW WINDS WILL CONTINUE
OVERNIGHT FROM 5-15KTS. SW WINDS WILL INCREASE TOMORROW MORNING TO
15-30KTS...WITH ISOLD GUSTS TOP 40KTS EAST OF KINW. WINDS WILL SHIFT
WEST AND DECREASE FROM WEST TO EAST AFT 18Z-20Z WEDNESDAY. AVIATION
DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...EXPECT SOUTHWEST WINDS OF 10 TO 20 MPH OVERNIGHT
WITH CLEAR SKIES. ON WEDNESDAY...BREEZY WESTERLY WINDS WILL DEVELOP
IN THE WAKE OF A DRY COLD FRONT. THE COMBINATION OF SLIGHTLY LESS
WIND...COOLER TEMPERATURES AND HIGHER RH VALUES WILL LEAVE ONLY A
FEW AREAS IN MARGINALLY CRITICAL FIRE WEATHER CONDITIONS FROM AROUND
WINSLOW EASTWARD FOR A SHORT TIME WEDNESDAY AFTERNOON. FOR NOW...WE
WILL HOLD OFF ON ISSUING A RED FLAG WARNING GIVEN THE EXPECTED BRIEF
PERIOD OF MARGINAL CRITICAL FIRE WEATHER CONDITIONS.

THURSDAY THROUGH SUNDAY...LOOK FOR DRY CONDITIONS WITH A WARMING
TREND. LIGHT WINDS THURSDAY WILL BECOME LOCALLY BREEZY FOR FRIDAY
AND THE WEEKEND.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC.........PETERSON
AVIATION.......PETERSON
FIRE WEATHER...TM/PETERSON

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Apr 7, 4:41 AM MST, 22 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
441 AM MST TUE APR 7 2015

AZZ004>018-037>040-080900-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
441 AM MST TUE APR 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD SUSTAINED WINDS FROM 20 TO 30 MPH WITH GUSTS FROM 35
TO 45 MPH ARE EXPECTED TO DEVELOP BY LATE MORNING ALONG AND NORTH
OF THE MOGOLLON RIM. BLOWING DUST IS POSSIBLE EAST OF FLAGSTAFF
ALONG THE I-40 AND NORTHWARD. A WIND ADVISORY IS IN EFFECT FOR
MUCH OF THE AREA...SEE PHXNPWFGZ FOR DETAILS.

A RED FLAG WARNING IS IN EFFECT TODAY FOR AREAS GENERALLY EAST OF
FLAGSTAFF. SEE PHXRFWFGZ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ON WEDNESDAY...STRONG WINDS WILL PERSIST AHEAD OF A COLD FRONT
FORECAST TO CROSS NORTHERN ARIZONA. SUSTAINED WINDS FROM 20 TO 30
MPH WITH GUSTS FROM 40 TO 50 MPH ARE POSSIBLE ACROSS NAVAJO AND
APACHE COUNTIES DURING THE LATE MORNING AND AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in Arizona, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.